Document Detail


Colonic perforation induced by short term use of slow release diclofenac.
MedLine Citation:
PMID:  22538042     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
Upper gastrointestinal (GI) toxicity of non-steroidal anti-inflammatory drugs (NSAIDs) is well characterized. There is also documented data regarding their adverse effects on lower GI tract, like colonic strictures, inflammatory bowel disease and complications of diverticular disease in the form of abscess or perforation. But there are only two case reports published previously that show colonic perforation due to use of NSAIDs solely. We present here a case of colonic perforation induced by short-term use of slow release diclofenac in a young man. Colonic perforation should be considered as the possible diagnosis in patients with acute abdomen and NSAIDs to be one of the differentials if other possibilities are ruled out.
Authors:
Noman Shahzad; Asif Maqbool; Tooba Mahmud Gauhar; Khwaja Muhammad Azim
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  Journal of the College of Physicians and Surgeons--Pakistan : JCPSP     Volume:  22     ISSN:  1681-7168     ISO Abbreviation:  J Coll Physicians Surg Pak     Publication Date:  2012 May 
Date Detail:
Created Date:  2012-04-27     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  9606447     Medline TA:  J Coll Physicians Surg Pak     Country:  Pakistan    
Other Details:
Languages:  eng     Pagination:  328-9     Citation Subset:  IM    
Affiliation:
East Surgical Ward, Mayo Hospital, Lahore.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Giant pancreatic pseudocyst.
Next Document:  Primary billiary cirrhosis (antimitochondrial antibody negative) leading to secondary amyloidosis.